Tuesday, May 18, 2010

Well that didn't work...

Sometimes you have to take things away before you realize how much of an effect they were having.

I sincerely forgot to take my beta blocker a few days ago. Well I didn't notice any problems, so I thought I'd "forget" the next day. I went 2 days without any problems whatsoever. My heart rates have been high since it's warmer out now, so having high heart rates wasn't alarming to me. Today, I purposely did not take the beta blocker. I didn't think anything of it and was going about my day. I noticed my heart was beating REALLY weird. I thought it was odd, so I started to feel my pulse and I could actually feel the skipping beats. I've never ever in my entire life have felt my heart do what it was doing today. It scared the living &%#^ out of me.

I realized that I needed to take the beta blocker and see if it got my heart beating back on the right track. It was all over the place. It would go really fast for 4 beats, then slam into my throat really slow, speed back up and rinse, repeat. All of this was happening as I was trying to find a new pair of pants to buy! haha I was sweating in the dressing room and just felt soo uncomfortable and even nauseous. It took 45 minutes for the beta blocker to kick in and then all of those crazy beats disappeared...completely. I have no idea what happened to me today, but I was ready to go to the ER. I didn't even think to take my BP today. /SIGH

Going down to 15mg of HC was disastrous. It took me 1 day to realize that was a bad bad bad idea, so I'm back up to 17.5mg. I seem to do well here for now.

In 2 weeks I am going to Cleveland Clinic. I have to get all the paperwork (labs) ready. I was trying to be off the beta blockers for the TTT, but I'm not sure I can even do that...

3 comments:

imgeha said...

Hi Dana

think I'm going to have to stop the beta blocker too. Two days after starting it I developed a pain in my right shoulder and digestive problems. google tells me this is likely gallbladder related - somehow the action of the betablocker is stressing my liver and gallbladder. I have been in denial about this for months, the pain has got worse and is not responding to anything I do. Ultrasound reveals no stones, but my liver is getting worse, I have chills, IBS and generally feel terrible. The penny dropped this morning when I took my beta blocker and 20 mins later developed sharp liver pain and hot flushes :-( I will stop taking it tomorrow and see what happens. Such a bore. It has been so nice having a calm heart.

Didn't think the HC idea was a good one!. I am taking the equivalent of 30mg HC (I take prednisolone) and with running around after 3 kids, work and keeping the show on the road I need every milligram. I often take more...

Tempted to ask the doctor for a different beta blocker, but I'll see how I go without it.

take care

Nicola

Birdlady said...

Hmmm that is very weird. Are your liver enzymes elevated or anything like that? I haven't had mine checked since being on the beta blocker, but tomorrow I will be running a CMP.

The reason why I have been coming down on the HC is because all of my anxiety and depression related symptoms started about 3-4 weeks after taking HC. Maybe it was a coincidence, but I want to get down to the lowest dose possible. 17.5mg is a very small dose (even according to mainstream med) and I'm happy that I can function on it. I used to be on 30mg of HC and it didn't give me any extra benefit than what 17.5mg is doing. What I used to think were low cortisol symptoms are just complications from POTS. The beta blocker has really helped me.

I don't think I can come off this beta blocker. Last night I had another episode where my heart was beating really fast, then skipping beats, then speeding up again. The thing is, I took my beta blocker yesterday! My husband had his ear to my chest and couldn't believe what he was hearing. If I get another episode today I'll be calling the doctor tomorrow or going to the ER if it's serious.

I'd let your doc know you are planning on coming off the BB! I'm not sure if going cold turkey is the way to do it.

Birdlady said...

Hmmm that is very weird. Are your liver enzymes elevated or anything like that? I haven't had mine checked since being on the beta blocker, but tomorrow I will be running a CMP.

The reason why I have been coming down on the HC is because all of my anxiety and depression related symptoms started about 3-4 weeks after taking HC. Maybe it was a coincidence, but I want to get down to the lowest dose possible. 17.5mg is a very small dose (even according to mainstream med) and I'm happy that I can function on it. I used to be on 30mg of HC and it didn't give me any extra benefit than what 17.5mg is doing. What I used to think were low cortisol symptoms are just complications from POTS. The beta blocker has really helped me.

I don't think I can come off this beta blocker. Last night I had another episode where my heart was beating really fast, then skipping beats, then speeding up again. The thing is, I took my beta blocker yesterday! My husband had his ear to my chest and couldn't believe what he was hearing. If I get another episode today I'll be calling the doctor tomorrow or going to the ER if it's serious.

I'd let your doc know you are planning on coming off the BB! I'm not sure if going cold turkey is the way to do it.